MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS LUER-LOK; PISTON SYRINGE
Catalog Number 309649
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that prior to use, it was recognized that bd syringe 5ml ll contained foreign matter.1x bd luer-lok syringe 5ml, lot 5072215, reason: contamination in the plastic at the bottom.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - foreign matter.Four samples of 5 ml eurographic syringes (part number 309649) were received in unsealed packages and evaluated, including two syringes from batch 4253037 and one each from batches 5072215 and 5072216.One syringe from batch 4253037 and one from batch 5072215 showed brown discoloration embedded in the barrel, while the second syringe from batch 4253037 exhibited major barrel and plunger rod damage.The syringe from batch 5072216 had significant barrel damage accompanied by black foreign matter in a non fluid path area.All observed conditions were non conforming to product specifications.The embedded foreign matter is most likely degraded plastic resulting from the molding process, where resin can be exposed to prolonged high temperatures inside the molding machine, particularly during start up; this embedded defect is cosmetic and does not pose a risk to the customer.The barrel damage, plunger rod damage, and non fluid path foreign matter are likely associated with the assembly process.A device history record review was completed for material number 309649, lots 4253037, 5072215, and 5072216.All in process and final visual inspections were performed as required, and no quality notifications related to the reported condition were identified.The lots met acceptance criteria per the inspection control plan, were approved for shipment, and were found to be in compliance with applicable product specifications.Complaints received for this device and reported condition will continue to be tracked and trended, with information captured on trend reports and monitored monthly.Our business team regularly reviews the collected data to identify emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23888210
Report Number1213809-2025-00795
Device Sequence Number11929335
Product Code FMF
UDI-Device Identifier00382903096497
UDI-Public(01)00382903096497(11)250313(17)300228(10)5072215
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309649
Device Lot Number5072215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown